MAUDE Adverse Event Report: SYNTHES GMBH TROCAR FOR CERCLAGE PASSER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH TROCAR FOR CERCLAGE PASSER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.221.003
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the trocar for the cerclage passer could not be inserted completely.There was no patient involvement.This report involves one (1) trocar for cerclage passer.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: additional device product codes: fsm.Reporter is a synthes employee.Part: 03.221.003 lot: l763343 manufacturing site: ()b)(4).Supplier: n/a release to warehouse date: february 13, 2018.Expiration date: n/a a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that trocar f/cercl-passer the device was slightly bent, and no other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.Functional test cannot be performed since the device was received by itself, but the alleged condition can be confirmed since the device was bent might be the reason for the complaint condition.The observed condition of trocar f/cercl-passer in the device was consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for trocar f/cercl-passer.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: trokar zu cerclageum hrungs instrument.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCAR FOR CERCLAGE PASSER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12798235
Report Number8030965-2021-09438
Device Sequence Number5657390
Product Code LXH
UDI-Device Identifier07611819880061
UDI-Public(01)07611819880061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.003
Device Lot NumberL763343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERCL-PASSER Ø60 MIN-INVASIVE
Patient SexUnknown